Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS La Crosse, WI

July 7, 2014Buffalo County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 6:49 PM CDT for Buffalo County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 6:49 PM CDT (23:49 UTC)
Expired
Jul 7, 2014, 7:45 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Buffalo County, WI

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:12 PM CDTHAIL 1.75Modena, WIPICTURE RECEIVED SHOWING HAIL AND SIZE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS53 KARX 072349
SVRARX
WIC011-080045-
/O.NEW.KARX.SV.W.0087.140707T2349Z-140708T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
649 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DURAND...
  MOVING EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MODENA AROUND 710 PM CDT.
  MONDOVI AROUND 720 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GILMANTON...NELSON...MAXVILLE...THE BIG SWAMP AREA AND MONDOVI
AIRFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4451 9204 4459 9203 4460 9200 4459 9153
      4440 9153 4441 9207
TIME...MOT...LOC 2348Z 274DEG 26KT 4454 9201 

HAIL...1.25IN
WIND...<50MPH

$$

AJ
4 follow-up statements
498 
WWUS53 KARX 080006
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT MON JUL 7 2014

WIC011-080045-
/O.CON.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
706 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN BUFFALO COUNTY...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MODENA...OR 8
MILES WEST OF MONDOVI...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MONDOVI AROUND 720 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GILMANTON...NELSON...MAXVILLE...THE BIG SWAMP AREA AND MONDOVI
AIRFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4451 9204 4459 9202 4460 9200 4459 9153
      4440 9153 4441 9207
TIME...MOT...LOC 0006Z 274DEG 26KT 4453 9183 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

AJ
311 
WWUS53 KARX 080017
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT MON JUL 7 2014

WIC011-080045-
/O.CON.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
717 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN BUFFALO COUNTY...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MODENA...OR 7
MILES SOUTH OF MONDOVI...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BUFFALO COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GILMANTON...LOOKOUT...MONDOVI AIRFIELD AND COUNTY ROADS F AND K K.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4444 9189 4450 9181 4459 9179 4459 9153
      4440 9153 4441 9190
TIME...MOT...LOC 0016Z 278DEG 27KT 4447 9170 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

AJ
580 
WWUS53 KARX 080029
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT MON JUL 7 2014

WIC011-080045-
/O.CON.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
729 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN BUFFALO COUNTY...

AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MONDOVI...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GILMANTON AND LOOKOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4449 9169 4455 9165 4455 9153 4440 9153
      4441 9177
TIME...MOT...LOC 0028Z 274DEG 26KT 4446 9157 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

AJ
528 
WWUS53 KARX 080040
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT MON JUL 7 2014

WIC011-080049-
/O.EXP.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
740 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO COUNTY
WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER LINE OF 
STORMS IS ENTERING NORTHWEST BUFFALO COUNTY AND COULD PRODUCE WIND 
GUSTS OF 40 TO 50 MPH AS IT TRACKS ACROSS NORTHERN BUFFALO COUNTY 
OVER THE NEXT HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4449 9169 4455 9165 4455 9153 4440 9153
      4441 9177
TIME...MOT...LOC 0035Z 274DEG 26KT 4446 9157 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:10 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 7, 6:10 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING.

CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE
TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST
WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING
OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES
TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED
NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM
MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE
STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE
BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK
SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL
FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE
CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE
SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER
INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH
CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN
EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR
SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE
COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA.

THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST
ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE
SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE
ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY
OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT
UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO
OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN
LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR
CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH
RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE
TIME LIKELY CENTERED NEAR 03Z.

THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z...
WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND
STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME
ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6
KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30-
35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT
LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS
BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM
SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN CONCERNS.

STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT
SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST
AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE
UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE
WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH
THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE
ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER
FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE
DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD
FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING
THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA.
THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT
THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY
SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY
00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS
ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT
OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER
DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY
WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE
OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE
TRIBUTARY VALLEY FOG.

THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE
THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY
GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS
OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF
THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER
TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME
OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM
LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS
AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON
TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE
15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING
IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE
07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING
TO 6C ON MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON JUL 7 2014

SHRA/TS GOING TO ROLL SOUTHEAST ACROSS THE AREA THROUGH 03Z. SOME
WILL BRING STRONG NORTHWESTLY WINDS...GUSTS COULD EXCEED 40
MPH...MORE IF THE LINE BECOMES SEVERE. COULD SEE A BRIEF DIP INTO
IFR/MVFR CONDITIONS WITH THE STORMS.

VFR CONDITIONS EXPECTED AFTER THE STORMS EXITS AND THE RESPONSIBLE
UPPER LEVEL SHORTWAVE SHIFTS EAST. SOME HINTS VIA THE NAM THAT THERE
COULD BE A PERIOD OF MVFR CIGS...ALTHOUGH CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE AT THIS TIME. WILL HAVE TO MONITOR AND MAKE
UPDATES TO THE FORECAST AS NEEDED.

 &&

.HYDROLOGY...
ISSUED AT 203 PM CDT MON JUL 7 2014

THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING
ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL
BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS
HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT
WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT
IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT
IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER.
FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE
AT WWW.WEATHER.GOV/LACROSSE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM....AJ
AVIATION.....RIECK
HYDROLOGY....AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT MON JUL 7 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
237 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL
WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD
SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE
MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE
STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT.

FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI
RIVER. THE RIVER HAS CRESTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND
EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD
WITH ANY STORMS THAT DEVELOP.

THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT
THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL
CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING
HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, Jul 7, 6:01 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     RIDGEVILLE              43.88N 90.57W
07/07/2014  E55 MPH          MONROE             WI   AMATEUR RADIO

&&

CROIXC
Local storm report, Jul 7, 6:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             SPARTA                  43.94N 90.81W
07/07/2014  M1.00 INCH       MONROE             WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL SIZES RANGES FROM A NICKEL
            TO A QUARTER

&&

DTJ
Local storm report, Jul 7, 6:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     1 NNE CAMP DOUGLAS      43.93N 90.26W
07/07/2014  M41 MPH          JUNEAU             WI   ASOS

            VOLK FIELD AUTOMATED OBSERVING EQUIPMENT MEASURED A WIND
            GUST OF 41 MILES PER HOUR

&&

DTJ
Special weather statement, Jul 7, 6:11 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT MON JUL 7 2014

WIZ032-033-042-072345-
BUFFALO-TREMPEALEAU-MONROE-
611 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO...
SOUTHERN TREMPEALEAU AND NORTHWESTERN MONROE COUNTIES...

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
      4412 9097 4411 9115 4408 9115 4409 9119
      4406 9122 4407 9127 4405 9132 4402 9151
      4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150

AJ
Special weather statement, Jul 7, 6:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT MON JUL 7 2014

WIZ032-033-072345-
BUFFALO-TREMPEALEAU-
612 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO
AND SOUTHERN TREMPEALEAU COUNTIES...

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
      4412 9097 4411 9115 4408 9115 4409 9119
      4406 9122 4407 9127 4405 9132 4402 9151
      4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150

AJ
Local storm report, Jul 7, 6:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     7 ENE NEW LISBON        43.92N 90.03W
07/07/2014                   JUNEAU             WI   911 CALL CENTER

            JUNEAU COUNTY 911 CALL REPORTED A COUPLE OF TREES DOWN IN
            GERMANTOWN TOWNSHIP

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:26 PM CDTSpecial Weather StatementARXGrant94 min
Jul 7, 1:33 PM CDTSpecial Weather StatementARXTaylor57 min
Jul 7, 1:47 PM CDTSevere Thunderstorm WarningARXTaylor28 min
Jul 7, 2:22 PM CDTSpecial Weather StatementARXClark53 min
Jul 7, 3:33 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau57 min
Jul 7, 3:49 PM CDTSevere Thunderstorm WarningARXBuffalo56 min
Jul 7, 4:04 PM CDTSevere Thunderstorm WarningARXClark, Jackson71 min
Jul 7, 4:27 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, Trempealeau63 min
Jul 7, 5:01 PM CDTSpecial Weather StatementARXLa Crosse, Monroe59 min
Jul 7, 5:33 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe42 min
Jul 7, 5:53 PM CDTSpecial Weather StatementARXAdams, Juneau67 min
Jul 7, 5:58 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Vernon55 min
Jul 7, 6:11 PM CDTSpecial Weather StatementARXTrempealeau34 min
Jul 7, 6:12 PM CDTSpecial Weather StatementARXTrempealeau33 min
Jul 7, 6:55 PM CDTSpecial Weather StatementARXAdams, Buffalo, Clark, Jackson, Juneau, La Crosse and 2 more110 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.